Alert archive / North Dakota / Flash Flood Warnings in 2010
Flash Flood Warning 25, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Aug 7, 2010, 12:22 AM CDT for McKenzie County, North Dakota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2010, 12:22 AM CDT (05:22 UTC)
- Expired
- Aug 7, 2010, 4:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
County McKenzie County, ND
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 9:00 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 6, 9:00 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 900 PM CDT FRI AUG 6 2010 .UPDATE... MAIN FORECAST PROBLEM THIS EVENING WILL BE THUNDERSTORM CHANCES. CURRENT WATCH INCLUDES PORTIONS OF THE FAR SOUTHWEST/SOUTH CENTRAL. LINE OF CONVECTION ACROSS NORTHWEST SOUTH DAKOTA REMAINS SOUTH OF THE BORDER AND WOULD EXPECT AN EAST OR JUST SOUTH OF EAST MOVEMENT AS IT PROGRESSES EASTWARD. PER DISCUSSION WITH SPC...AFTER THIS CONVECTION EXITS...THE THREAT FOR ORGANIZED SEVERE CONVECTION DIMINISHES. THINK WE MAY BE ABLE TO GET RID OF AT LEAST A PORTION OF THE WATCH...IF NOT THE WHOLE WATCH BEFORE THE EXPIRATION TIME OF 07Z. THERE COULD BE FUTURE DEVELOPMENT IN THE SOUTH CENTRAL LATER TONIGHT AS 30KT TO 35KT LLJ DEVELOPS. WITH HIGH FREEZING LEVELS THE THREAT FOR SEVERE HAIL APPEARS LOW. ANOTHER AREA OF CONVECTION TRACKING ACROSS MONTANA WILL MOVE INTO THE FAR WEST AROUND MIDNIGHT OF AFTER. UNCERTAIN TO WHETHER THIS WILL HOLD TOGETHER LATER TONIGHT AS WE DECOUPLE AND BECOME MORE STABLE IN THE LOWEST LEVELS. LOWERED POPS INTO THE SLIGHT CHANCE TO CHANCE CATEGORY ALL AREAS...WITH BEST CHANCES TO THE SOUTH. DID KEEP A MENTION OF SEVERE ACROSS THE FAR SOUTH CENTRAL AFTER MIDNIGHT. && .PREV DISCUSSION... /ISSUED 410 PM CDT FRI AUG 6 2010/ SYNOPSIS... RECENT WATER VAPOR SATELLITE IMAGERY AND OBJECTIVE UPPER AIR ANALYSIS INDICATES BROAD UPPER-LEVEL RIDGING ENCOMPASSING MUCH OF THE NORTHERN PLAINS CONTINUES TO DE-AMPLIFY THIS AFTERNOON AS NUMEROUS MID AND UPPER-LEVEL DISTURBANCES TRAVERSE THE FLOW ALONG THE EDGE OF THE RIDGE. A MORE SIGNIFICANT SHORTWAVE WAS EVIDENT UPSTREAM OVER CENTRAL MT...AND WAS EJECTING NORTHEAST INTO THE NORTHERN HIGH PLAINS AHEAD OF A PERSISTENT UPPER-LEVEL TROUGH OVER THE WESTERN CONUS. SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS THROUGH THE SHORT TERM PERIOD DEAL PRIMARILY WITH CONVECTIVE CHANCES AND THE ATTENDANT THREAT FOR SEVERE WEATHER AS A PARADE OF SHORTWAVE DISTURBANCES TRAVERSE THE LARGER SCALE FLOW PATTERN. MODEL MASS FIELDS ARE IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN...BUT DIFFER IN THE TIMING/PLACEMENT OF SMALLER SCALE FEATURES. WILL UTILIZE A GENERAL MODEL BLEND FOR FORECAST DETAILS...WITH THE PRIMARY EMPHASIS TOWARD THE 12 UTC GFS/NAM/ECMWF. THE MAIN CONCERN IN THE NEAR TERM REVOLVES AROUND THE POTENTIAL FOR SEVERE CONVECTION BEGINNING LATE THIS AFTERNOON...AND CONTINUING THROUGH TONIGHT. LEE CYCLOGENESIS OVER EASTERN MT/WY AHEAD OF A POTENT MID-LEVEL SHORTWAVE MOVING THROUGH CENTRAL MT WILL RESULT IN CONTINUED LOW-LEVEL WARM/MOIST ADVECTION ACROSS SOUTHEASTERN MT AND FAR SOUTHWESTERN ND THROUGH THE REMAINDER OF THE AFTERNOON/EVENING. NEAR-TERM MODEL FORECAST SOUNDINGS SUGGEST INHIBITION CONTINUES TO WEAKEN ACROSS PORTIONS OF THE NORTHERN HIGH PLAINS AS CONVECTIVE TEMPERATURES ARE GRADUALLY ACHIEVED. LATEST SPC MESOSCALE ANALYSIS INDICATES AIR MASS ACROSS FAR SOUTHWESTERN ND HAS BECOME MODERATELY TO STRONGLY UNSTABLE THIS AFTERNOON WITH MLCAPES RANGING FROM 1000 TO 2000 J/KG BENEATH MODEST MID-LEVEL LAPSE RATES. THIS INSTABILITY...COMBINED WITH MODERATE CLOUD-BEARING SHEAR AROUND 35 TO 40 KTS WILL SUPPORT THE POTENTIAL FOR SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING PRIMARILY LARGE HAIL AND DAMAGING WINDS. A MORE WIDESPREAD CONVECTIVE THREAT IS EXPECTED TO DEVELOP ACROSS THE REMAINDER OF WESTERN AND CENTRAL ND DURING THE OVERNIGHT HOURS AS LOW-LEVEL THETA-E ADVECTION AND ISENTROPIC ASCENT INCREASE ON THE NOSE OF A 30 TO 40 KT SOUTH/SOUTHWESTERLY LOW-LEVEL JET. ONE OR MORE CONVECTIVE CLUSTERS MAY EVOLVE DURING THIS PERIOD AS VERTICAL SHEAR INCREASES BENEATH 25 TO 35 KT MID-LEVEL FLOW. THE POTENTIAL FOR SEVERE WEATHER WILL PERSIST AS MODERATE TO STRONG ELEVATED INSTABILITY CHARACTERIZED BY SHOWALTER INDICES OF -3C TO -6C OVERSPREAD MUCH OF THE FORECAST AREA. LOW-LEVEL MOISTURE TRANSPORT WILL CONTRIBUTE TO PRECIPITABLE WATER VALUES IN EXCESS OF 1.5 INCHES ALONG WITH K-INDEX VALUES OF 35C TO 45C...SUGGESTING LOCALLY HEAVY RAIN IS ALSO POSSIBLE THROUGH THE OVERNIGHT. CONVECTION WILL LIKELY BE ONGOING ACROSS PORTIONS OF CENTRAL ND SATURDAY MORNING WITHIN A ZONE OF PERSISTENT LOW-LEVEL WARM AIR ADVECTION. SOME OF THIS ACTIVITY MAY REMAIN SEVERE AS IT MOVES EASTWARD TOWARD THE RED RIVER VALLEY. A SECONDARY SEVERE WEATHER EVENT IS ANTICIPATED SATURDAY AFTERNOON/EVENING ACROSS PRIMARILY CENTRAL AND EASTERN ND AS A PRONOUNCED PACIFIC FRONT TRANSLATES EASTWARD ACROSS THE STATE. CONTINUED LOW-LEVEL MOISTURE ADVECTION WILL RESULT IN SURFACE DEWPOINTS CLIMBING INTO THE MIDDLE TO UPPER 60S BENEATH RELATIVELY STEEP MID-LEVEL LAPSE RATES IN EXCESS OF 7 DEG C/KM. IF MORNING CONVECTION DOES NOT SIGNIFICANTLY INHIBIT SURFACE HEATING...THE OVERALL THERMODYNAMIC PROFILE WILL SUPPORT SBCAPES OF 2500 TO 3500 J/KG ALONG AND EAST OF US HIGHWAY 83 IN THE PRESENCE OF DEEP LAYER VERTICAL SHEAR IN EXCESS OF 40 KTS. IT APPEARS INHIBITION SHOULD WEAKEN SUFFICIENTLY TO ALLOW FOR CONVECTIVE DEVELOPMENT BY MID-AFTERNOON ON SATURDAY WITHIN ZONE OF LOW-LEVEL CONVERGENCE ALONG THE STRONG FRONT AS SEVERAL WEAK MID AND UPPER-LEVEL DISTURBANCES RIDE ALONG THE EDGE OF THE COLLAPSING RIDGE AND UPPER-LEVEL DIVERGENCE IS ENHANCED WITHIN THE LEFT FRONT QUADRANT OF A 70 TO 80 KT JET STREAK OVER SD. AGAIN...SEVERE WEATHER IS LIKELY WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT WITH BACKED/SOUTHEASTERLY NEAR-SURFACE FLOW BENEATH A SOUTHWESTERLY H85 JET. NCEP/SPC HAS PLACED MUCH OF CENTRAL AND EASTERN ND UNDER A CATEGORICAL SLIGHT RISK FOR SEVERE CONVECTION DURING THE DAY 2/SATURDAY TIME FRAME. THE THREAT FOR CONVECTION WILL DECREASE MARKEDLY ACROSS WESTERN AND CENTRAL ND AFTER 00 UTC SUN AS THE MAIN ACTIVITY MOVES EAST INTO ADJACENT FORECAST AREAS...BUT WILL NOT BE NON-EXISTENT AS A TURBULENT MID-LEVEL FLOW PATTERN REMAINS ANCHORED ACROSS THE REGION. LOW-END CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY WITH LITTLE CHANGE IN THE OVERALL JET STREAM PATTERN. A BETTER CHANCE FOR CONVECTION SHOULD DEVELOP BY MONDAY NIGHT AS A MORE SIGNIFICANT SHORTWAVE LIFTS NORTHEASTWARD OUT OF THE CENTRAL ROCKIES. OVERALL...A VERY ACTIVE WEATHER PATTERN IS EXPECTED THROUGH A MAJORITY OF THE SHORT TERM PERIOD WITH HOT AND HUMID CONDITIONS DEVELOPING THROUGH THE WEEKEND ALONG THE EDGE OF THE RIDGE AS H85 TEMPERATURES REMAIN AT OR ABOVE 24-25C. LONG TERM...TUESDAY THROUGH FRIDAY... AN ACTIVE UPPER LEVEL PATTERN LOOKS TO PLAGUE THE NORTHERN PLAINS REGION THROUGH THE LONG TERM PERIOD AS MULTIPLE MID/UPPER LEVEL DISTURBANCES BOMBARD THE REGION. THESE FEATURES WILL BE DIFFICULT TO TIME AND PLACE SO HAVE MAINTAINED CHANCES FOR THUNDERSTORMS EACH DAY. TEMPERATURES WILL AVERAGE SEASONAL THROUGH THURSDAY...WITH A COOL DOWN LATE IN THE EXTENDED AND INTO THE FOLLOWING WEEKEND EXPECTED AS A LONG WAVE TROUGH SLIDES SOUTH INTO THE NORTHERN PLAINS. AVIATION... UPPER LEVEL RIDGING MOVES EASTWARD THROUGH THIS EVENING WITH SEVERAL DISTURBANCES PUSHING INTO WESTERN AND CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND TONIGHT. A CU FIELD HAS DEVELOPED OVER EASTERN NORTH DAKOTA WITH THE POSSIBILITY OF MVFR CEILING AT KJMS. UPSTREAM OBSERVATION STATIONS ARE REPORTING CEILINGS AOA 3KFT. THE AFOREMENTIONED DISTURBANCES ARE FORECAST TO DEVELOP SHOWERS AND THUNDERSTORMS FIRST LATE THIS AFTERNOON AND SPREADING THEM OVER WESTERN AND POSSIBLE CENTRAL NORTH DAKOTA LATER TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE TONIGHT. MAINLY VFR CONDITIONS CAN BE EXPECTED THROUGH SATURDAY WITH MVFR CEILINGS A POSSIBILITY WITH THE MORE INTENSE THUNDERSTORMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && 17/17
Hazardous weather outlook, Aug 6, 11:34 AM CDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1134 AM CDT FRI AUG 6 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071645- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1134 AM CDT FRI AUG 6 2010 /1034 AM MDT FRI AUG 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTHWEST AND WEST CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE MOVES INTO THE NORTHERN PLAINS. THE THREAT FOR THUNDERSTORMS WILL SPREAD ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA DURING THE EVENING AND OVERNIGHT. A FEW THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH TUESDAY. A FEW THUNDERSTORMS MAY BE SEVERE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. HAMMER/SAVADEL
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:38 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 67 min |
| Aug 6, 11:51 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 54 min |
| Aug 7, 12:59 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 61 min |
Nearby
Flash Flood Warnings in North Dakota, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.